Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 288, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 29, 2000, 3:33 AM EDT for Nassau County, Florida. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 29, 2000, 3:33 AM EDT (07:33 UTC)
- Expired
- Aug 29, 2000, 4:30 AM EDT
- In force
- 57 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Nassau County, FL
The radar
The Jacksonville radar (KJAX), 16 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 4:20 AM EDT | Thunderstorm Wind | Hilliard, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.6 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1755 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 290734
SVRJAX
FLC089-290830-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
333 AM EDT TUE AUG 29 2000
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL NASSAU COUNTY IN NORTHEAST FLORIDA
* UNTIL 430 AM EDT
* AT 333 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES NORTHEAST OF
HILLIARD...MOVING SOUTH AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 400 AM EDT...
HILLIARD...
CALLAHAN...
NASSAU VILLAGE-RATLIFF...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSONVILLE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY
AT 904-741-4370 TO REPORT SEVERE WEATHER.
LAT...LON 3056 8176 3076 ~8178 3076 8198 3039 8200
3039 8192 3044 8187 3051 8177
$$
WELSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 10:00 PM EDT, 5 hours 33 minutes earlier.
Area forecast discussion, Aug 28, 10:00 PM EDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 PM EDT MON AUG 28 2000 ZONES...AS THINGS ARE DEVELOPING THIS HOUR AND INTERESTING MCC IS DROPPING SWD THRU CNTRL GA AND TWD THE WRN PORTION OF THE CWA THE CLUSTER OF TSTMS OVER CSTL GA/GA CSTL WATERS IS ALSO DROPPING SWD. AND THERE ARE A FEW CELLS FILLING IN IN BETWEEN. MAYBE MESO-ETA DOES HAVE THE RIGHT IDEA WITH CONVECTION CONTINUING ALL NIGHT DUE TO THE VORT LOBE AND H7 VVEL BULLSEYE MOVING THRU. CURRENTLY THE ZONES SPORT A 20-30 PCNT CHNC ALL NIGHT FOR ALL AREAS AND GIVEN THE CURRENT COVERAGE AND SYNOPTIC SITUATION WILL LEAVE WELL ENOUGH ALONE. MARINE...WILL GIVE AVN SOME CREDENCE AND GO WITH HIGHER POPS WELL OFFSHORE ON TUESDAY NIGHT. PROBLEM IS AVN/MRF IS THE LAST MODEL ID LIKE TO HANG MY HAT ON RIGHT NOW...HOWEVER LOOKING AT THE 29/00 UTC OBJECTIVE AIDS BAMM/BAMD HAVE THE LOW MOVING ESE TO SE FOR THE SHORT TERM AND THATS WHAT IT APPEARS TO BE DOING. SO WITH A SEEMINGLY BETTER INITIALIZATION FOR AVN HAVE COMPROMISED BY INCREASING CONVECTIVE COVERAGE AND ADJUSTING THE WIND DIRECTIONS TO REFLECT A DEVELOPING LOW MOVING ABOUT 200-300 MILES OFFSHORE OF NE FL/SE GA. ALSO HAVE ADDED THE PROVISO THAT THE LOW DEVELOPMENT SHOULD BE MONITORED. FUTURE SHIFTS CAN ADJUST WIND SPEEDS BASED ON FUTURE DEVELOPMENTS. THANKS FOR THE COORD KMLB...KCHS. .JAX... .FL...FIRE WX WATCH TUE AFTN EXCEPT INTERIOR COUNTIES. .GA...FIRE WX WATCH TUE AFTN SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 10:31 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 44 min |
| Aug 29, 3:05 AM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 55 min |
| Aug 29, 4:11 AM EDT | Tornado Warning | JAX | Nassau | 34 min |
| Aug 29, 5:04 AM EDT | Severe Thunderstorm Warning | JAX | Baker | 41 min |
| Aug 29, 6:09 AM EDT | Severe Thunderstorm Warning | JAX | Alachua | 36 min |
| Aug 29, 6:26 AM EDT | Severe Thunderstorm Warning | JAX | Putnam | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.